Extensions of the classical transformations of the hypergeometric function F23

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


It is shown that the classical quadratic and cubic transformation identities satisfied by the hypergeometric function F23 can be extended to include additional parameter pairs, which differ by integers. In the extended identities, which involve hypergeometric functions of arbitrarily high order, the added parameters are nonlinearly constrained: in the quadratic case, they are the negated roots of certain orthogonal polynomials of a discrete argument (dual Hahn and Racah ones). Specializations and applications of the extended identities are given, including an extension of Whipple's identity relating very well poised F67(1) series and balanced F34(1) series, and extensions of other summation identities.

Original languageEnglish (US)
Pages (from-to)25-47
Number of pages23
JournalAdvances in Applied Mathematics
StatePublished - Apr 2019


  • Discrete orthogonal polynomial
  • Generalized hypergeometric function
  • Hypergeometric transformation
  • Summation identity

ASJC Scopus subject areas

  • Applied Mathematics


Dive into the research topics of 'Extensions of the classical transformations of the hypergeometric function F23'. Together they form a unique fingerprint.

Cite this